Oregon, 2010High Wind in Oregon, February 13, 2010
February 13, 2010 · NWS PQR · 1 event in 1 county or zone
A weak occluded front brought high winds to the central Oregon coast for a couple of hours during the morning of thirteenth.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak occluded front brought high winds to the central Oregon coast for a couple of hours during the morning of thirteenth.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Portland, OR wrote its last area forecast discussion before the first event at Feb 13, 2:37 AM PST, 3 hours 44 minutes earlier.
Area forecast discussion, Feb 13, 2:37 AM PST, 3 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
237 AM PST SAT FEB 13 2010
.SYNOPSIS...A WARM FRONT WILL BRUSH THE AREA TODAY...WITH THE
GREATEST THREAT OF SIGNIFICANT RAINFALL ACROSS NORTHWEST PARTS OF THE
DISTRICT. TEMPERATURES WILL BE RATHER MILD TODAY...ESPECIALLY ACROSS
THE SOUTHERN WILLAMETTE VALLEY WHERE CLOUDS WILL BE THINNER. A COLD
FRONT WILL SWEEP ACROSS THE AREA LATE TONIGHT THROUGH SUNDAY BRINGING
PLENTY OF RAIN AND BLUSTERY CONDITIONS. THE ACTIVE WEATHER PATTERN
WILL CONTINUE INTO EARLY NEXT WEEK...THEN A TRANSITION TO DRIER
WEATHER IS LIKELY FOR THE MIDDLE AND LATTER PORTIONS OF NEXT WEEK AS
A STRONG RIDGE OF HIGH PRESSURE DEVELOPS OVER THE PACIFIC NORTHWEST.
&&
.SHORT TERM...RADAR AND SATELLITE IMAGERY SHOW WARM ADVECTION
RETURNING TO THE AREA THIS MORNING. ANY RAINFALL THAT FALLS THIS
MORNING WILL BE RATHER LIGHT.
THE AIR MASS WILL WARM TODAY AS THE FLOW TURNS SOUTHERLY AHEAD OF
OUR NEXT FRONT...DUE LATE TONIGHT AND EARLY SUN. THE S-SE FLOW MAY BE
STRONG ENOUGH TO MIX OUT SOME OF THE LOWER TO MID LEVEL CLOUDS THIS
AFTERNOON...ESPECIALLY FOR THE SOUTHERN HALF OF OUR FORECAST AREA.
WITH 850 MB TEMPERATURES FORECAST BY THE 06Z GFS TO BE IN THE +4 TO
+5 DEG C RANGE...WE COULD EASILY SEE LOWER 60S IN THE SOUTHERN
WILLAMETTE VALLEY AND NEARBY FOOTHILLS. THE FRONT TONIGHT/SUNDAY
APPEARS TO BE A BIT MORE ELONGATED THAN ITS PREDECESSORS...DETACHED
MORE FROM THE UPPER SUPPORT. THEREFORE IT SHOULD BE STRONG ENOUGH TO
PROVIDE SOME RAIN AND GUSTY WINDS...BUT SHOULD NOT BE
MUCH OF A HIGH WIND THREAT.
MONDAY MAY END UP TO BE A FAIRLY NICE DAY WITH UPPER LEVEL
RIDGING...OFFSHORE LOW LEVEL FLOW...AND MILD TEMPERATURES.
HOWEVER...CLOUDS WILL BE ON THE INCREASE DURING THE DAY AS THE NEXT
WET PACIFIC FRONT APPROACHES.
.LONG TERM...NO CHANGES. PREVIOUS DISCUSSION FOLLOWS...A PACIFIC
FRONT WILL MOVE THROUGH THE FORECAST AREA MON NIGHT...FINALLY
PUSHING EAST OF THE CASCADES BY TUE AFTERNOON. TUE NIGHT AND WED ALL
MODELS INSIST UPON BUILDING A STRONG RIDGE ALONG THE WEST COAST AS A
DEEP AND SPLITTING UPPER TROUGH DIGS SOUTH ALONG 140W. THUS MARKS
THE BEGINNING OF A WARMER AND SUNNIER PERIOD OF WEATHER. ANY
LINGERING CLOUDS TUE NIGHT SHOULD DISSIPATE QUICKLY AS UPPER HEIGHTS
BUILD AND OFFSHORE FLOW BEGINS TO SETUP. EXPECT SKIES TO BE MOSTLY
CLEAR WED AND THU...SAVE THE POSSIBILITY OF SOME LOW LEVEL STRATUS
SETTING UP EAST OF THE CASCADES AND AFFECTING HOOD RIVER. AS FOR
TEMPS...MODELS VARY A BIT ON HOW THEY TAKE SYSTEMS SOUTH ALONG THE
ERN PART OF THE UPPER RIDGE. THE SIGNIFICANCE OF THIS IS THAT SOME
SOLUTIONS SHOW SHORTWAVE ENERGY MUCH CLOSER TO THE COLUMBIA
BASIN...WHICH WOULD ALLOW COOLER AIR TO FILTER INTO THE LOWER
COLUMBIA BASIN AND EVENTUALLY WESTWARD THROUGH THE GORGE. I STILL
THINK HIGH TEMPS FOR BOTH WED AND THU WILL BE A GOOD 5-10 DEGREES
ABOVE NORMAL FOR MOST EVERYWHERE...BUT HAVE LOWERED TEMPS JUST A TAD
TO ACCOMMODATE THE POSSIBILITY OF A COOLER SOLUTION. THAT SAID...I
DID NOT LOWER THEM MUCH AND THE BIGGEST CHANGES WERE A DOWNWARD
ADJUSTMENT TO MAX/MIN TEMPS IN THE GORGE AND HOOD RIVER AREAS. AS
EXPECTED YESTERDAY...THE MODELS HAVE CONTINUED TO BACK OFF ON THE
ARRIVAL OF ANY PRECIP LATE NEXT WEEK...HOLDING THE BLOCKING RIDGE
AND ASSOC DRY CONDITIONS IN PLACE UNTIL NEXT WEEKEND. DALTON
&&
.AVIATION...AN UPPER LEVEL RIDGE OF HIGH PRESSURE IS OVER THE AREA
THIS MORNING. WARM FRONTAL PRECIP WILL MOVE THROUGH THE AREA AT
TIMES TODAY WITH A COLD FRONT EXPECTED TO MOVE INLAND EARLY
SUNDAY. SOME AREAS OF MVFR CEILINGS POSSIBLE THIS MORNING...
ESPECIALLY NEAR THE COAST...OTHERWISE GENERALLY VFR CONDITIONS
THROUGH THE DAY.
KPDX AND APPROACHES...VFR TODAY WITH A CHANCE OF SHOWERS.
&&
.MARINE...SMALL CRAFT ADVISORY FOR WINDS AND SEAS THIS MORNING.
THE NEXT FRONT WILL MOVE THROUGH THE WATERS TONIGHT. WINDS WILL
GRADUALLY INCREASE TO GALE FORCE THIS MORNING AHEAD OF THE FRONT.
SEAS RUNNING AROUND 15 FT TONIGHT...BUT WILL INCREASE TO AROUND 20
FT SATURDAY NIGHT AND SUNDAY. LOW PRESSURE WILL REMAIN OVER THE
NORTHEAST PACIFIC OVER THE NEXT SEVERAL DAYS BEFORE A HIGH
PRESSURE RIDGE BUILDS ON TUESDAY FOR PLEASANT WEATHER FOR THE
REMAINDER OF THE WEEK. WOLFE
&&
.PQR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...NONE.
PZ...SMALL CRAFT ADVISORY FOR WINDS UNTIL 7 AM PST THIS MORNING FOR
COASTAL WATERS FROM CAPE SHOALWATER WA TO FLORENCE OR OUT 60
NM.
GALE WARNING FROM 7 AM THIS MORNING TO 10 PM PST THIS EVENING
FOR COASTAL WATERS FROM CAPE SHOALWATER WA TO FLORENCE OR FROM
OUT 60 NM.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 7 AM PST THIS
MORNING FOR COASTAL WATERS FROM CAPE SHOALWATER WA TO FLORENCE
OR FROM OUT 60 NM.
SMALL CRAFT ADVISORY FOR ROUGH COLUMBIA RIVER BAR UNTIL 10 PM
PST THIS EVENING FOR COLUMBIA RIVER BAR.
&&
MORE WEATHER INFORMATION ONLINE AT...
HTTP://WEATHER.GOV/PORTLAND
THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON FROM
THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS COMMONLY
REFERRED TO AS THE FORECAST AREA.Hazardous weather outlook, Feb 13, 5:09 AM PST, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PORTLAND OR
509 AM PST SAT FEB 13 2010
ORZ003>014-PZZ210-250-255-270-275-WAZ019-020-022-023-039-040-
141315-
COAST RANGE OF NORTHWEST OREGON-
CENTRAL COAST RANGE OF WESTERN OREGON-LOWER COLUMBIA-
GREATER PORTLAND METRO AREA-CENTRAL WILLAMETTE VALLEY-
SOUTH WILLAMETTE VALLEY-WESTERN COLUMBIA RIVER GORGE-
NORTHERN OREGON CASCADE FOOTHILLS-NORTHERN OREGON CASCADES-
CASCADE FOOTHILLS IN LANE COUNTY-CASCADES IN LANE COUNTY-
UPPER HOOD RIVER VALLEY-COLUMBIA RIVER BAR-
COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT
10 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM-
WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO
60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM-
SOUTH WASHINGTON CASCADES-WILLAPA HILLS-I-
5 CORRIDOR IN COWLITZ COUNTY-GREATER VANCOUVER AREA-
SOUTH WASHINGTON CASCADE FOOTHILLS-
509 AM PST SAT FEB 13 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON...NORTHWEST OREGON AND SOUTHWEST WASHINGTON COASTAL WATERS
AND SOUTHWEST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
ORZ001-002-WAZ021-141315-
NORTH OREGON COAST-CENTRAL OREGON COAST-SOUTH WASHINGTON COAST-
509 AM PST SAT FEB 13 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
LARGE OCEAN SWELL WILL AFFECT THE BEACH BEGINNING THIS AFTERNOON.
PLEASE SEE PDXCFWPQR FOR FURTHER DETAILS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
LARGE OCEAN SWELL WILL AFFECT THE BEACH ON SUNDAY. PLEASE SEE
PDXCFWPQR FOR FURTHER DETAILS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
High Wind, Central Oregon Coast
- When
- February 13, 6:21 AM PST to 8:50 AM PST
- Where
- Central Oregon Coast forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Department of Highways
Oregon Department of Transportation equipment on the Yaquina Bay bridge in Newport, Oregon recorded sustained winds of 43 knots, with gusts to 56 knots.|Additionally, wind gusts of 48 knots were measured in Gleneden Beach, Oregon (which is about 20 miles to the north of Newport).
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current and High Surf in California, February 13, 20101 death · 13 injured · $50,000 · 2 events
- Winter Weather in South Dakota, February 13 to 15, 201022 events
- Winter Weather in Virginia, February 13, 201018 events
- Winter Weather in Iowa, February 13 to 15, 201011 events
- Avalanche in Wyoming, February 13, 20101 injured · 1 event
- Winter Weather in North Carolina, February 13, 20108 events
- Winter Weather in Minnesota, February 13 to 15, 20108 events
- Winter Storm in North Dakota, February 13 to 14, 20107 events
- Heavy Snow in North Dakota, February 13, 20106 events
- High Wind in Colorado, February 13, 201089 kt wind · 3 events
- Winter Weather in Nebraska, February 13 to 15, 20102 events
- Winter Storm in Montana, February 13 to 14, 20102 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 215841.